Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
St. Petersburg Mathematical Journal
St. Petersburg Mathematical Journal
ISSN 1547-7371(online) ISSN 1061-0022(print)

 

Solvability of algebras of pseudodifferential operators with piecewise smooth coefficients on smooth manifolds


Author: B. A. Plamenevskiĭ
Translated by: The author
Original publication: Algebra i Analiz, tom 21 (2009), nomer 2.
Journal: St. Petersburg Math. J. 21 (2010), 317-351
MSC (2000): Primary 46L45, 47G30
Published electronically: January 26, 2010
MathSciNet review: 2553048
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: On a smooth compact manifold $ \mathcal{M}$ without boundary, the $ C^*$-algebra $ \mathcal{A}$ generated on $ L_2(\mathcal{M})$ by the operators of two classes is considered. One class consists of zero order pseudodifferential operators with smooth symbols. The other class comprises the operators of multiplication by functions (``coefficients'') that may have discontinuities along a given collection of submanifolds (with boundary) of various dimensions; the submanifolds may intersect under nonzero angles. The situation is described formally by a stratification of the manifold $ \mathcal{M}$. All the equivalence classes of irreducible representations of $ \mathcal{A}$ are listed with a detailed proof. A solving composition series in $ \mathcal{A}$ is constructed. This is a finite sequence of ideals $ \{0\}=I_{-1}\subset I_0 \subset \dots \subset I_N=\mathcal{A}$ whose subquotients $ I_j/I_{j-1}$ are isomorphic to algebras of continuous functions with compact values; such operator-valued functions are defined on locally compact spaces and tend to zero at infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 46L45, 47G30

Retrieve articles in all journals with MSC (2000): 46L45, 47G30


Additional Information

B. A. Plamenevskiĭ
Affiliation: Department of Mathematical Physics, Physics Institute, St. Petersburg State University, Ulyanovskaya 1, St. Petersburg 198504, Russia
Email: boris.plamen@gmail.com

DOI: http://dx.doi.org/10.1090/S1061-0022-10-01097-6
PII: S 1061-0022(10)01097-6
Keywords: $C^*$-algebra, stratification, composition series, pseudodifferential operator
Received by editor(s): August 20, 2008
Published electronically: January 26, 2010
Additional Notes: Supported by grant NSh-816.2008.1
Article copyright: © Copyright 2010 American Mathematical Society